Couldn't find what you looking for?

TRY OUR SEARCH!

I had a series of about 100 trigger point injections in my neck and upper back for neuralgia/c-spine bone spur pain over about a 6 week period. After that I had a period were i bled for 23 straight days with clots on heavier days. I have PCOS (Polycystic Ovarian Syndrome) but my cycles have been quite regular for the past several years. I went to my ob/Gyn and he's ordering an endometrial biopsy and ultrasound which I'll have done in a few days. I've also been experiencing some immune system issues and a normal viral thing that should have cleared in 7-10 days but it's lingered for over 3 weeks now without fever. I wonder if this could also be caused by my injections?
Reply

Loading...


What about getting a menstrual period after menopause? I had three epidural steroid injections in L-4, L-5 and S-1 and while I felt a relief from the pain in the back of my leg I could not ignore the side effects it had on me (currently a 67 y/o female) from hot flushes, recurrent gastritis with severe reflux after eating; stomach bloating; increase appetite, weight gain (10 lbs) and just now after 5 months my stomach is beginning to go down. Thank God only one period after the shots but the uterine pain was excruiciating to the point the gynecologist thought I had uterine cancer, had to go through all the screening from transvaginal and pelvic ultrasound to an "hysteroscopy" to rule out cancer. Fortunately this was all due to the steroid shots and tested negative for cancer but if you want my honest opinion I won't repeat the shots as the side effects are terrible on me. My condition is bulging disc I hope to be able to sustain the pain with tylenol if it returns to its excruciating stage. I hope this feedback will help many of you who wonder Am I the only one this is happening to? No it is not.
Reply

Loading...

Yes! My situation to yours is very similar. I got the sterile epidural injection going on 3 weeks ago for a car accident I was involved in last year. My period was due yesterday. My period work like clock work and I pay very close attention when something happens out of the ordinary. I immediately thought "injection"because I be been abstinent for some time now plus they give you a pregnancy test before the injection. I contacted the office where I got my injection to inquire with the nurse. They said this could be considered a side effect. After a day I did see light spotting and that's all so far. They did tell me if I don't get it within 14 days to contact my obg.
Reply

Loading...

Had a cortisol injection to my left s.i. joint a few days after my last "normal" period ended. A week later I started bleeding again and it's been going on for three weeks now! And I've had pms symptoms the whole time - feeling super anxious and weepy. I'm so glad I found this page - my family doc and on-gyn think there's no correlation between all this and the shot, but I really feel like this has to be the reason! How long will I bleed for if I don't get the acupuncture?
Reply

Loading...

Well, I had an injection to my hip a little over 4 weeks ago. Today is day 28 of my steroid induced period. Thanks to all the ladies who posted about the acupuncture and moxibustion. I have successfully used acupuncture regularly to control my pain in the past and had no need for the steroids, but it's expensive and very few health insurance plans pay for the treatment. I now live in an area where there are no local acupuncturists, but I think I'm willing to travel to end this never ending period (with daily cramps) nightmare.
Reply

Loading...

A follow up: I had the acupuncture with moxi done (also placed on myrrh supplement) and my period slowed to a stop within 3 days. My physician told me that the dose of cortisone I had was fairly large. I am still experiencing "spotting", yet the cramps have stopped and this is nothing like the amount of bleeding I experienced prior. I do have endometriosis which may explain how heavy and painful the steroid induced bleeding was. Other side effects of the shot included a very itchy rash on my arms, although my psoriasis plaques cleared up very well. The initial cortisone shot was for treatment of bursitis in my hip causing tendon spasms all the way to my ankle (I have psoriatic arthritis, my joints are degenerated causing much pain and swelling all over my body). It went away for almost 2 weeks after the cortisone, but returned. I'm being treated by an acupuncturist for the bursitis now too, as I cannot tolerate the steroid shots. It is successfully going away now with treatments twice per week! Good luck to everybody who is struggling with pain issues and can I suggest giving acupuncture a try?
Reply

Loading...

Hi me too since 6times I do treatment steriods before I have a period because I drink contraceptives but after that I decided to stop the pills last month May I had a period but now June never come my period.But I did 6 shots already this every 2weeks. But I forget my doctor to ask regarding my problem of menstruation flow.Have possibility effect of having this treatment because of my keloid scar I do this treatment. I need your opinion please I did a PT but its negative im sure Im not pregnant. Thank you
Reply

Loading...

I Started my period on 6/9/ and received a cortisone shot on 6/11 my periods all of my life have been regular...Until now which my second shot caused my period to still be prolonged...I'm going to see my Dr.about this...I didn't know there was a side effect to this...I had started to worry until I saw all of these posts....THANKS LADIES
Reply

Loading...

I received an epidural injection two weeks ago and started my period the next day and have been bleeding for three weeks with just spotting four of those days. I am in perimenopause and my periods were two to three days. Now I'm sure after reading the posts that this is the cause and I'll never do it again.
Reply

Loading...

I've been reading these post and it's making sense. My menstral cycles are usually the same number of days. I've been wondering why I'm still bleeding much long than normal. I also have been experiencing leg and toe cramping at night. My pain doctor thinks it's dehydration. I told him I read it could be a side effect from the LESI. He said no. Why Doctors make us think we're crazy! I'm glad to see I'm not the only one and that I'm not crazy!
Reply

Loading...

If yu are taking an antiinflamatory with the injection such a voltarol or naproxen or ibprofen that could cause acid reflux and tummy problems so maybe see doc incase you need ppi like omaprozole or ranitadine ( i have that for thos reason as im allergic to ppi) just incase its not the steriod (altho that wouldake sense as it is an antiinflamitory and those are what cause acid to increase in the tum-not sure why) xx
Reply

Loading...

My 16 year old daughter had the shot for allergies. The period that followed for her has gone for almost 4 weeks with maybe 4 days off total. She is so miserable. We had no idea this could be a side effect. Actually, when we went back to the doctor that gave her the shot to try and figure out what happened, the nurse told us that the shot was the cause of her prolonged bleeding. The reason the nurse knew was because she and another nurse that worked there has the same problem. The doctor said this can happen ti 1 in 8 women that get the shot. 3 of 3 women in that office had this horrible side effect. We were told by the doctor and the nurses to just wait it out (up to 4 months) for the shot to wear off. In the mean time my daughter is taking a multi vitamin daily with iron in it to try and avoid getting anemic. Ughh! She will NEVER get a steroid shot again. Lesson learned.
Reply

Loading...

Poster, could you please get in contact with me
Reply

Loading...

I had 2 steroid shots 4 weeks ago I skipped 2 weeks of my period and I'm always on time. I am now going on 10 days of my period with lots of cramping. So it's not just you a lot of people have had the same problem. So frustrating good luck
Reply

Loading...

Did you ever find anything out? I got a epidural in july and missed 2 periods now have been spotting and bleeding off n on for 2o days and i too have the bumps on both sides of my neck going up my jaw. I thought maybe hormone stuff, it scared me enough that i went to the gyno and everything came back fine. I was curious if it wver goes away and if so how long?
Reply

Loading...